Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2014, 12:48 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 6, 2014, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS54 KTSA 061748
FFWTSA
ARC015-087-062200-
/O.NEW.KTSA.FF.W.0006.140606T1748Z-140606T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 500 PM CDT
* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
1 TO 3 OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BERRYVILLE...CARROLLTON...GREEN FOREST...KINGSTON...MARBLE...OAK
GROVE...OSAGE...RUDD...RULE AND URBANETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
&&
LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
3597 9345 3596 9346 3597 9367 3650 9357
3650 9330 3649 9329 3635 9329 3612 9329
$$1 follow-up statement
435
WGUS74 KTSA 061843
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT FRI JUN 6 2014
ARC015-087-062200-
/O.CON.KTSA.FF.W.0006.000000T0000Z-140606T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-MADISON AR-
143 PM CDT FRI JUN 6 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL MADISON AND
EASTERN CARROLL COUNTIES UNTIL 500 PM CDT...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF LIGHT RAIN ACROSS THE WARNED AREA. ALTHOUGH ADDITIONAL
RAINFALL AMOUNTS WILL REMAIN LIGHT...1 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BERRYVILLE...CARROLLTON...GREEN FOREST...KINGSTON...MARBLE...OAK
GROVE...OSAGE...RUDD...RULE AND URBANETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.
&&
LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
3597 9345 3596 9346 3597 9367 3650 9357
3650 9330 3649 9329 3635 9329 3612 9329
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:29 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 6, 12:29 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI JUN 6 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EFFECTS OF LARGE MCS WILL CONTINUE THROUGH AFTERNOON WITH WIDELY
VARYING SFC WIND CONDITIONS ALONG WITH TRAILING LIGHT CONVECTION.
VFR CONDITIONS ARE EXPECTED BY MID/LATE AFTERNOON THROUGH
EVENING...WITH ANOTHER ROUND OF STORMS LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 1143 AM CDT FRI JUN 6 2014/
..UPDATE...
DISCUSSION...
LARGE MCS HAS EFFECTED THE FORECAST AREA THIS MORNING...AND WILL
CONTINUE TO HAVE IMPACTS THROUGH THE AFTERNOON BEFORE PRECIP
SHIFTS EASTWARD AND CLOUDS THIN. HIGH TEMP FORECASTS WILL BE
REVISITED AS TEMPS TRY TO RECOVER THIS AFTERNOON. ANOTHER
CONVECTIVE COMPLEX IS STILL EXPECTED OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 71 87 68 / 70 80 70 80
FSM 85 71 89 71 / 100 60 70 80
MLC 85 70 89 72 / 100 50 50 70
BVO 81 69 85 66 / 50 80 80 60
FYV 80 66 84 65 / 100 70 70 80
BYV 81 67 82 65 / 100 70 80 60
MKO 81 70 85 68 / 90 70 70 80
MIO 83 69 84 65 / 60 80 80 50
F10 84 70 86 70 / 80 60 60 80
HHW 89 71 90 73 / 100 40 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ067-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...07Hazardous weather outlook, Jun 6, 9:05 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT FRI JUN 6 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 AM CDT FRI JUN 6 2014
...HEAVY RAIN AND SEVERE WEATHER POTENTIAL CONTINUES INTO THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
DISCUSSION...
A LINE OF THUNDERSTORMS IS CURRENTLY TRACKING ACROSS EASTERN
OKLAHOMA...AND WILL CONTINUE EASTWARD INTO WESTERN ARKANSAS BY
LATE MORNING. PORTIONS OF THIS LINE OF STORMS WILL BE SEVERE
WITH STRONG WINDS THE PRIMARY HAZARD. A LIMITED RISK OF BRIEF
TORNADOES WILL BE POSSIBLE ALONG THE LEADING EDGE OF THIS LINE
OF STORMS...PRIMARILY ALONG AND SOUTH OF INTERSTATE 40.
ADDITIONALLY...LIGHTNING FREQUENCY HAS BEEN INTENSE WITH THESE
STORMS ALONG WITH PERIODS OF VERY HEAVY RAINFALL.
ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO FORM IN WESTERN KANSAS
THIS EVENING...AND PUSH TO THE EAST AND SOUTHEAST INTO PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
THE FLASH FLOODING AND SEVERE WEATHER POTENTIAL WILL EXIST WITH
ALL ROUNDS OF THUNDERSTORMS TODAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX...WITH CONTINUED FLASH FLOODING AND SEVERE
WEATHER POTENTIAL...WILL LIKELY BE ONGOING SATURDAY MORNING
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...PRIMARILY NORTH OF INTERSTATE 40. ADDITIONAL COMPLEXES
ARE LIKELY SUNDAY AND PERHAPS ALSO INTO EARLY NEXT WEEK...AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. HEAVY
RAIN...FLASH FLOODING...AND SOME SEVERE WEATHER THREAT WILL ALL
CONTINUE TO BE CONCERNS INTO EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL TAPER SOME INTO THE MIDDLE TO LATTER PART OF NEXT
WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 6, 12:08 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 3 S OZARK 35.44N 93.83W
06/06/2014 FRANKLIN AR EMERGENCY MNGR
TREES DOWNED AT HWY 23 AND DEER TRACK TRAIL INTERSECTION,
AND ALONG HWY 309, BOTH LOCATIONS 3 TO 4 MILES SOUTH OF
OZARK.
&&
JDSLocal storm report, Jun 6, 12:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND GST MULBERRY 35.50N 94.05W
06/06/2014 E60 MPH CRAWFORD AR TRAINED SPOTTER
SPOTTER ESTIMATED THUNDERSTORM WINDS TO 60 MPH. RELAYED
BY EM.
&&
JDSLocal storm report, Jun 6, 12:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG ALTUS 35.45N 93.76W
06/06/2014 FRANKLIN AR EMERGENCY MNGR
LARGE TREE DOWNED AND BLOCKING ROSEVILLE ST ABOUT 2
BLOCKS SOUTH OF US HWY 64.
&&
JDSLocal storm report, Jun 6, 12:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 2 E OZARK 35.49N 93.79W
06/06/2014 FRANKLIN AR EMERGENCY MNGR
UTILITY LINES DOWNED ALONG HWY 64 EAST OF OZARK.
&&
JDSLocal storm report, Jun 6, 12:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 3 E ALTUS 35.45N 93.71W
06/06/2014 FRANKLIN AR EMERGENCY MNGR
TREE DOWNED ONTO CAR ALONG HWY 64 ON FRANKLIN/JOHNSON
COUNTY LINE. OCCUPANT TRAPPED IN CAR.
&&
JDSLocal storm report, Jun 6, 12:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG ALTUS 35.45N 93.76W
06/06/2014 FRANKLIN AR EMERGENCY MNGR
TREE DOWNED ONTO CAR WITH OCCUPANT TRAPPED INSIDE.
RESCUED WITH NO INJURIES. ORIGINAL LOCATION ON
FRANKLIN/JOHNSON COUNTY LINE INCORRECT.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:06 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 24 min |
| Jun 6, 1:30 AM CDT | Special Weather Statement | TSA | Carroll | 30 min |
| Jun 6, 3:40 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 4 days |
| Jun 6, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 56 min |
| Jun 6, 11:17 AM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| Jun 6, 11:24 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 51 min |
| Jun 6, 11:34 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 116 min |
| Jun 6, 11:49 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 56 min |
| Jun 6, 12:18 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.